MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TOTAL HIP

MEDLINE INDUSTRIES INC.; TOTAL HIP
Catalog Number DYNJ904781
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a total hip procedure the gauze frayed, shedding lint into the surgical site.The surgeon was required to remove the linted material from the surgical site via an unknown method.The gauze was reportedly inspected prior to the procedure.Fraying occurred on the side of the gauze.There was no medical care required after the procedure was completed.There was no impact to the patient or the procedure being performed.General anesthesia was used however there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.No other information has been provided.No sample was returned to the manufacturer for evaluation.Due to the reported event and the need for medical intervention to retrieve the linted material , this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a total hip procedure the gauze frayed, shedding lint into the surgical site.

Common Device Name
TOTAL HIP
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7327888
Report Number1423395-2018-00008
Device Sequence Number1075488
Product Code OJH
UDI-Device Identifier10889942725342
UDI-Public10889942725342
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberDYNJ904781
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;